Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Minimal bounded index subgroup for dependent theories

Author: Saharon Shelah
Journal: Proc. Amer. Math. Soc. 136 (2008), 1087-1091
MSC (2000): Primary 03C45; Secondary 03C60
Published electronically: November 9, 2007
MathSciNet review: 2361885
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For a dependent theory $ T$, in $ {\mathfrak{C}}_{T}$ for every type definable group $ G$, the intersection of type definable subgroups with bounded index is a type definable subgroup with bounded index.

References [Enhancements On Off] (What's this?)

  • [BaSx76] John T. Baldwin and Jan Saxl. Logical stability in group theory. J. Austral. Math. Soc. Ser. A, 21:267-276, 1976. MR 0407151 (53:10934)
  • [BOPP05] Alessandro Berarducci, Margarita Otero, Yaa'cov Peterzil, and Anand Pillay. A descending chain condition for groups definable in o-minimal structures. Annals of Pure and Applied Logic, 134:303-313, 2005. MR 2139910 (2006a:03052)
  • [HPP0x] Ehud Hrushovski, Ya'acov Peterzil, and Anand Pillay. Groups, measures, and the NIP. preprint, 2005.
  • [Sh:F753] Saharon Shelah. Definable Groups for Dependent Theories.
  • [Sh:783] Saharon Shelah. Dependent first order theories, continued. Israel Journal of Mathematic, accepted. math.LO/0406440.
  • [Sh:863] Saharon Shelah. Strongly dependent theories. Israel Journal of Mathematics, submitted. math.LO/0504197.
  • [Sh:F705] Shelah, Saharon. Representation over orders of elementary classes.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 03C45, 03C60

Retrieve articles in all journals with MSC (2000): 03C45, 03C60

Additional Information

Saharon Shelah
Affiliation: The Hebrew University of Jerusalem, Einstein Institute of Mathematics, Edmond J. Safra Campus, Givat Ram, Jerusalem 91904, Israel
Address at time of publication: Department of Mathematics, Hill Center-Busch Campus, Rutgers, The State University of New Jersey, 110 Frelinghuysen Road, Piscataway, New Jersey 08854-8019

Received by editor(s): January 22, 2006
Received by editor(s) in revised form: July 19, 2006, July 30, 2006, and October 19, 2006
Published electronically: November 9, 2007
Additional Notes: The author would like to thank the Israel Science Foundation for partial support of this research (Grant No. 242/03), Publication 876. I would like to thank Alice Leonhardt for the beautiful typing.
Communicated by: Julia Knight
Article copyright: © Copyright 2007 American Mathematical Society

American Mathematical Society